Man Hospitalized After Overdosing on Vitamin D, Loses 28 Pounds In 3 Months

Vitamin D deficiencies are really common, but while people worry about being deficient in this vital nutrient, does anybody wonder what happens if you overdose on vitamin D? Overdosing on any healthy thing is bad, and too much vitamin D can actually damage your body in numerous ways. Here’s one such incident when a man was hospitalized for consuming too much vitamin D.

Advertisement

The case was reported in the BMJ Case Reports.

A man who took too much vitamin D was hospitalized for 8 days because he kept throwing up and had lost 28 pounds in 3 months. The unnamed middle-aged man took more than 80 times the recommended daily amount of vitamin D and 19 other supplements. It was all part of a plan suggested by a private nutritionist in the UK, doctors said in a case report published in BMJ Case Reports.

The case was reported in the BMJ Case Reports

Img Src: medicine.wustl.edu

Advertisement

What happens when you overdose on vitamin D

After taking the supplements for a month, the man experienced stomach pain, threw up, had leg cramps, heard ringing in his ears, had a dry mouth, increased thirst, and had diarrhea. But his symptoms didn’t go away, even after he stopped taking them.

What happens when you overdose on vitamin

Img Src: particlenews.com

Advertisement

Excessive vitamin D in his system

A blood test showed that his vitamin D level was seven times the amount considered healthy. Vitamin D regulates the amount of calcium in the body. His calcium levels were extremely high, which made it dangerous. The test also showed that there was a chance that his kidneys were at risk of being damaged.

Excessive vitamin D in his system

Img Src: domacaliecba.sk

Advertisement

It was making his body weak

The case report’s authors said that the man’s case was unusual but that too much vitamin D could weaken the body. Vitamin D can be dangerous if you take too much of it. Vitamin D is important for healthy bones; you can get it from the sun and foods like fatty fish and mushrooms. But suppose you take too much of it, which usually happens when you take too many supplements. In that case, it can hurt many of the body’s organs, including the gut, heart, and kidneys.

It was making his body weak

Img Src: dailyrecord.co.uk

Advertisement
Advertisement

You may also like...